MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number 3CX*FX25RWC
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, the oxygenator's pressure increased, gradually decreasing.It is unknown whether there was a delay, whether the surgery was completed and if there was any effect on the patient or results of the surgery.Terumo continues to attempt to gain more information regarding this event from the user facility.Replacement was unnecessary, and there was no impact on patient pressure or oxygenation.Immediate action that was taken: act was measured and found to be within the target range, but 10,000 iu of heparin was administered.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on march 14, 2025.Upon further investigation of the reported event, the following information is new and/or changed: d9 (device availability - added date returned to manufacturer) g3 (date received by manufacturer) g6 (indication that this is a follow-up report) h2 (follow-up due to additional information) h3 (device evaluation anticipated by manufacturer - a second follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11.) all available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: g3 (date received by manufacturer) g6 (indication that this is a follow-up report) h2 (follow-up due to additional information and device evaluation) h3 (device evaluated by manufacturer) h6 (identification of evaluation codes 10, 3331, 213, 67) the returned sample was inspected upon receipt and was found to have no anomaly, such as breakage.After the sample was rinsed, bovine blood was circulated to measure the pressure drop.The value met the factory¿s specification, with no obstruction found.Saline solution was also flowed into the blood channel, and no blood clot was formed.The provided photos were reviewed and confirmed that blood clots had been formed throughout the gas exchange section of the oxygenator.However, a root cause was unable to be determined as the device was found to function as intended.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
CAPIOX FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
125 blue ball road
elkton, MD 21921
7346634145
MDR Report Key21608102
Report Number1124841-2025-00018
Device Sequence Number8757487
Product Code DTZ
UDI-Device Identifier00699753450837
UDI-Public(01)00699753450837(17)270831(10)4L09
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K151791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number3CX*FX25RWC
Device Catalogue NumberN/A
Device Lot Number4L09
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2025
Supplement Date Received by Manufacturer04/14/2025
06/05/2025
Initial Report FDA Received Date03/14/2025
Supplement Report FDA Received Date05/08/2025
06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown